Skip to main content

A simplified analytical approach for pricing discretely-sampled variance swaps with stochastic volatility

Journal Article


Abstract


  • Pricing variance swaps under stochastic volatility with discretely-sampled realized variance has been a hot subject pursued recently; quite a few papers have already been published (Zhu and Lian (2009, 2011, [11,4]); Swishchuk and Li (2011) [5]). In this paper, we present a simplified approach to price discretely-sampled variance swaps. Compared with the approach presented by Zhu and Lian (2011) [4], an important feature of our approach is that there is no need for the introduction of a new state variable and the utilization of the generalized Fourier transform. This has significantly simplified the solution procedure and will thus enable researchers to view this type of problems from a different angle. © 2011 Elsevier Ltd. All rights reserved.

Publication Date


  • 2012

Citation


  • Rujivan, S. & Zhu, S. (2012). A simplified analytical approach for pricing discretely-sampled variance swaps with stochastic volatility. Applied Mathematics Letters, 25 (11), 1644-1650.

Scopus Eid


  • 2-s2.0-84865658191

Ro Metadata Url


  • http://ro.uow.edu.au/infopapers/2171

Has Global Citation Frequency


Number Of Pages


  • 6

Start Page


  • 1644

End Page


  • 1650

Volume


  • 25

Issue


  • 11

Place Of Publication


  • United Kingdom

Abstract


  • Pricing variance swaps under stochastic volatility with discretely-sampled realized variance has been a hot subject pursued recently; quite a few papers have already been published (Zhu and Lian (2009, 2011, [11,4]); Swishchuk and Li (2011) [5]). In this paper, we present a simplified approach to price discretely-sampled variance swaps. Compared with the approach presented by Zhu and Lian (2011) [4], an important feature of our approach is that there is no need for the introduction of a new state variable and the utilization of the generalized Fourier transform. This has significantly simplified the solution procedure and will thus enable researchers to view this type of problems from a different angle. © 2011 Elsevier Ltd. All rights reserved.

Publication Date


  • 2012

Citation


  • Rujivan, S. & Zhu, S. (2012). A simplified analytical approach for pricing discretely-sampled variance swaps with stochastic volatility. Applied Mathematics Letters, 25 (11), 1644-1650.

Scopus Eid


  • 2-s2.0-84865658191

Ro Metadata Url


  • http://ro.uow.edu.au/infopapers/2171

Has Global Citation Frequency


Number Of Pages


  • 6

Start Page


  • 1644

End Page


  • 1650

Volume


  • 25

Issue


  • 11

Place Of Publication


  • United Kingdom